It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-22-2005, 10:15 AM   #1
Senior Member
(female)
 
Join Date: Jun 2002
Location: Billerica, MA USA
Posts: 156
lindiana53 HB User
Just Started Diovan

I coughed furiously on lisinopril and coughed furiously on Benicar (Now I'm thinking some of the Benicar coughing could have been from the terrible pollen this year.) Anyway, I'm starting a low dose of Diovan, and I need your collective good vibes that this one will work. I have very little patience for drug roulette, so I hope the Diovan does the trick.

 
Sponsors Lightbulb
   
Old 06-22-2005, 10:59 AM   #2
Veteran
(male)
 
Join Date: Jul 2004
Posts: 309
GEORGEP HB User
Re: Just Started Diovan

My doctor prescribed Lisinopril to me when I was first diagnosed with hypertension. I had problems with the side effects so they put me on Diovan 320 mg once a day. I have been taking it for over a year with no side effects and my average numbers range from 115/75 to 120/80. I was taking 160 mg but my last doctors visit my pressure was 130/80 so he increased the dosage. I have "white coat" so my numbers are always higher at the doctors office. I checked it again when I got home that day and it was lower. Hope the Diovan works for you....

 
Sponsors Lightbulb
   
Old 06-22-2005, 01:30 PM   #3
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: Just Started Diovan

Lindiana,

I coughed on ACE inhibitors as well, and got onto Diovan with wonderful results. No side effects and with 160mg, my average BP is 113-120/60's-low 70's.

zuzu xx

 
Old 06-22-2005, 02:15 PM   #4
Senior Member
(female)
 
Join Date: Jun 2002
Location: Billerica, MA USA
Posts: 156
lindiana53 HB User
Re: Just Started Diovan

Thank you, thank you. I don't have high blood pressure, but problems with my kidneys that only ACEIs or ARBs can help. I am splitting an 80mg Diovan--not an easy thing to do--however, I'm not sure the cough is dose dependent. Five mg. of Benicar brought my BP to 90/60, so I have to be careful about taking too much. I suggested the Diovan to my doctor based on some internet research (he must just love that), but he had no objections to giving it a try.

 
Old 06-22-2005, 02:25 PM   #5
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: Just Started Diovan

Yeah, the worse thing that's happened to doctors is the Internet...lol

God forbid they should have well-informed, proactive patients!

Good luck with the Diovan, and let us know how things go.

zuzu xx

 
Old 06-22-2005, 06:56 PM   #6
Inactive
 
Join Date: Feb 2002
Location: Rochester
Posts: 223
vipergg22 HB User
Re: Just Started Diovan

Quote:
Originally Posted by GEORGEP
My doctor prescribed Lisinopril to me when I was first diagnosed with hypertension. I had problems with the side effects so they put me on Diovan 320 mg once a day. I have been taking it for over a year with no side effects and my average numbers range from 115/75 to 120/80. I was taking 160 mg but my last doctors visit my pressure was 130/80 so he increased the dosage. I have "white coat" so my numbers are always higher at the doctors office. I checked it again when I got home that day and it was lower. Hope the Diovan works for you....
He increased it just because it was 130/80 ?? That's ridiculous , there is nothing wrong with that and they should know that peoples bp will be somewhat higher at the doctors office .

 
Old 06-22-2005, 08:38 PM   #7
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: Just Started Diovan

GEORGEP,

Yeah..I have to chip in here too ...I'm as puzzled as vipergg about your doctor doubling your dose based on a perfectly more-than-acceptable office reading of 130/80.

I know of NO doc who is savvy about hypertension who would do that!

zuzu xx

 
Old 06-27-2005, 09:41 AM   #8
Senior Member
(female)
 
Join Date: Jun 2002
Location: Billerica, MA USA
Posts: 156
lindiana53 HB User
Re: Just Started Diovan

Well, Diovan may be going to the big pharmacy in the sky. I've started coughing. It's not unbearable yet, but my experience tells me that it will get worse. I also have a sore throat, similar to my Benicar experience. Diovan has the added treat of giving my tongue a fuzzy green coating. Ugh.

My doctor is apparently willing to take me through all the ARBs. However, I'm wondering if this is a class of drugs that I just can't take. Can I reasonably expect to find one that doesn't make me cough? I figure it will take a couple of years to try all of them.

 
Old 09-08-2005, 09:53 PM   #9
Newbie
(male)
 
Join Date: Sep 2005
Posts: 6
NEDIVER HB User
Re: Just Started Diovan

Ask your Doc to research ARB's and Coughing. It is possible to develop a cough on ARB's. It is extremely rare, but it does happen. ACE's like lisinopril have a much wider incidence of cough. It is well know to docs that ACE's will do this and its more widespread than they think...there are many people out there who never tell the doc they are coughing. Chances are if it happens on one ARB it will happen on another, plus they do not all control your BP as well. If you are hellbent on sticking with it...try Avapro or Atacand but dont bother with the others.

 
Old 09-09-2005, 05:53 AM   #10
Senior Veteran
(male)
 
Join Date: Sep 2005
Location: Egypt
Posts: 1,671
cartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB Usercartner HB User
Re: Just Started Diovan

Hello all,


I started Atacand (an ARB) few days ago (after 3 years with Ziac) and I feel that i'm dizzy, sleep and fatigue. Anyone have those side effects from ARBs???????????????????????????????????? ???????????

My Doctor said that my body will get used on the drug and those side effects will disappear after few weeks so is that true???????

I started to lose faith in Medicine and Medication . I'm going crazy these days because I'm sleepy all the day.
Thanks for help,
Michael

 
Old 09-09-2005, 10:31 AM   #11
Veteran
(male)
 
Join Date: Jul 2004
Posts: 309
GEORGEP HB User
Re: Just Started Diovan

To VIPERgg22
It took the doctor a year before it was determined I had hypertension. It was always high at the office and when I checked it at home it ranged from 120/80 to 135/88. Most of the readings fell in between that range. Anyway I saw my doctor a few weeks ago and the nurse checked it again and this time it was 130/80. She said the 130 was ok but 120 would be better. The doctor checked again later and it was 118/74. Not sure if the doubling of the dosage to 320mg is even making much of a difference. The cost staying the same and so far I have not noticed any side effects..

 
Old 09-09-2005, 12:41 PM   #12
Senior Member
(female)
 
Join Date: Jun 2002
Location: Billerica, MA USA
Posts: 156
lindiana53 HB User
Re: Just Started Diovan

I went off the Diovan for several weeks this summer because the coughing was getting to me. I remember reading somewhere on this board that someone had success stopping and then restarting a similar med. I did that and am now back of Diovan. The cough is back but isn't a big problem this time. I don't know. Allergies in the spring and early summer may have been a factor in making the cough worse.

I don't need a strong BP medicine, and Diovan is both cheap and strong enough. I'd like to stay on it if possible.

 
Old 09-11-2005, 07:01 AM   #13
Newbie
(male)
 
Join Date: Sep 2005
Posts: 6
NEDIVER HB User
Re: Just Started Diovan

It is well known that doubling the dose of an ARB does not result in double the results. Take a look at the product insert for Diovan...there is little therapuetic response from going to 320 from 160. If my memory is correct it is an added 1mm dyastolic.

 
Old 11-03-2005, 12:02 PM   #14
Newbie
(male)
 
Join Date: Jan 2005
Posts: 6
milosusa HB User
Re: Just Started Diovan

I em on diovan 16o mg almost 9 months, I never developed any side affect of coughing, but what I have sometime is a rash and itching, specially when I em after conntact with water. I em not sure, if related to the diovan, but a never have same problem before, this start after 3 months of use. I find out that Diovan can have side effect of hives, but not sure if this are the hives. Try to live with it, because diovan is a first HBP medicine which don't give me any tiredness or zombie like feel I had from previous medicine for BP. Did anybody else a develop same problem ? I will try to post this Q. separately
ME

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Diovan Pill Pricing...Grrrrr! violet312s High & Low Blood Pressure 7 03-04-2007 01:48 PM
High Doses of Diovan Cher2005 High & Low Blood Pressure 2 02-07-2007 09:47 PM
To Lenin---DIOVAN GEORGEP High & Low Blood Pressure 13 06-15-2006 09:48 PM
Rash and itching with Diovan milosusa High & Low Blood Pressure 7 11-04-2005 09:30 PM
Diovan vs. Benicar red-rider High & Low Blood Pressure 4 10-14-2005 04:23 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:59 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!